MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123410P
Medical Device Problem Codes Disconnection (1171); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient with kidney failure arrived for hemodialysis and had pressure alarms.During dialysis, the staff, through further assessment, became aware of a tear and leak in the hemodialysis cvc (central venous catheter) arterial lumen just below the y connector, where the lumen attached the thicker tubing, resulting in air entering the dialysis system.The catheter shaft had disconnected at the bifurcate/hub.No other defects/damages found on the product.The clamps were moved periodically, as this was best practice.As per policy, the locking solution was removed prior to use, and staff reported no issues.The line was used only twice a week for 6 months.They flushed it twice with 10 ml (milliliters) of saline syringes.Chlorahexidine gluconate 2% w isopropyl 70% was the cleaning agent used on the device.The cleaning agent was allowed to dry thoroughly.No ointment was used.Tego was utilized.The patient did not have an external securement device used (for example, a stat lock, simple sutures to the wings, and an initial insertion site removed per policy 8 weeks post-insertion).The patient had to undergo an invasive procedure with associated risks for replacement the next day with a different lot at the or (operating room) as intervention was required for the patient due to the event; this resolved the issue, and the next run went without incident.It caused inconvenience to the patient.There was approximately 200 ml of blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b1, b2, b5, g3, h1, h6 (ime, imf) new information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a serious injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient with kidney failure arrived for hemodialysis and had pressure alarms.During dialysis, the staff, through further assessment, became aware of a tear and leak in the hemodialysis cvc (central venous catheter) arterial lumen just below the y connector (bifurcation), where the lumen attached the thicker tubing, resulting in air entering the dialysis system.The catheter shaft had disconnected at the bifurcate/hub.No other defects/damages found on the product.The clamps were moved periodically, as this was best practice.As per policy, the locking solution was removed prior to use, and staff reported no issues.The line was used only twice a week for 6 months.They flushed it twice with 10 ml (milliliters) of saline syringes.Chlorahexidine gluconate 2% w isopropyl 70% was the cleaning agent used on the device.The cleaning agent was allowed to dry thoroughly.No ointment was used.A tego connector for capping after hemo was utilized.The patient did not have an external securement device used (for exam ple, a stat lock, simple sutures to the wings, and an initial insertion site removed per policy 8 weeks post-insertion).The patient had to undergo an invasive procedure with associated risks for insertion of second (replacement) line from a different lot under fl uoroscopy the next day at the or (operating room) as intervention was required for the patient due to the event; this resolved the issue, and the next run went without incident.It caused inconvenience to the patient.There was approximately 200 ml of blood loss.A blood transfusion was not required.
 
Event or Problem Description
According to the reporter, the patient with kidney failure arrived for hemodialysis and had pressure alarms.During dialysis, the staff, through further assessment, became aware of a tear and leak in the hemodialysis cvc (central venous catheter) arterial lumen just below the y connector (bifurcation), where the lumen attached the thicker tubing, resulting in air entering the dialysis system.The catheter shaft had disconnected at the bifurcate/hub.No other defects/damages found on the product.The clamps were moved periodically, as this was best practice.As per policy, the locking solution was removed prior to use, and staff reported no issues.The line was used only twice a week for 6 months.They flushed it twice with 10 ml (milliliters) of saline syringes.Chlorahexidine gluconate 2% w isopropyl 70% was the cleaning agent used on the device.The cleaning agent was allowed to dry thoroughly.No ointment was used.A tego connector for capping after hemo was utilized.The patient did not have an external securement device used (for exam ple, a stat lock, simple sutures to the wings, and an initial insertion site removed per policy 8 weeks post-insertion).The patient had to undergo an invasive procedure with associated risks for insertion of second (replacement) line from a different lot with the same product id (identifier) under fluoroscopy the next day at the or (operating room) as intervention was required for the patient due to the event; this resolved the issue, and the next run went without incident.It caused inconvenience to the patient.There was approximately 200 ml of blood loss.A blood transfusion was not required.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient with kidney failure arrived for hemodialysis and had pressure alarms.During dialysis, the staff, through further assessment, became aware of a tear and leak in the hemodialysis cvc (central venous catheter) arterial lumen just below the y connector (bifurcation), where the lumen attached the thicker tubing, resulting in air entering the dialysis system.The catheter shaft had disconnected at the bifurcate/hub.No other defects/damages found on the product.The clamps were moved periodically, as this was best practice.As per policy, the locking solution was removed prior to use, and staff reported no issues.The line was used only twice a week for 6 months.They flushed it twice with 10 ml (milliliters) of saline syringes.The adapters were wiped between uses, usually with an alcohol swab, and only the insertion site was cleaned with chlorahexidine gluconate 2% and isop ropyl 70%.The cleaning agent was allowed to dry thoroughly.No ointment was used.A tego connector for capping after hemo was utilized.The patient did not have an external securement device used (for example, a stat lock, simple sutures to the wings, and an initial insertion site removed per policy 8 weeks post-insertion).The patient had to undergo an invasive procedure with associated risks for insertion of second (replacement) line from a different lot with the same product id (identifier) under fluoroscopy the next day at the or (operating room) as intervention was required for the patient due to the event; this resolved the issue, and the next run went without incident.It caused inconvenience to the patient.There was approximately 200 ml of blood loss.A blood transfusion was not required.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that there was a cut in the arterial extension tube where it met the bifurcate hub.Functional testing found that there was a hole or disconnection in the extension tube which led to a leak.It was reported that there was a leak or hole on the extension tube at or near the bifurcate/hub.Also, the catheter shaft disconnects from the hub/bifurcate.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19942044
Report Number1282497-2024-00304
Device Sequence Number7433204
Product Code MSD
UDI-Device Identifier10884521157811
UDI-Public10884521157811
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888123410P
Device Catalogue Number8888123410P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer08/06/2024
09/14/2024
10/02/2024
10/24/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/14/2024
10/03/2024
10/04/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown